Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2013, 9:08 PM CDT for 4 counties in Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2013, 9:08 PM CDT (02:08 UTC)
- Expired
- Apr 7, 2013, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 9:13 PM CDT | HAIL 0.88 | Falcon, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS53 KSGF 080208
SVRSGF
MOC105-161-169-215-080300-
/O.NEW.KSGF.SV.W.0033.130408T0208Z-130408T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 PM CDT SUN APR 7 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
WESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
PULASKI COUNTY IN CENTRAL MISSOURI...
NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1000 PM CDT
* AT 904 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF RICHLAND TO 5 MILES SOUTH
OF RICHLAND TO 13 MILES WEST OF FORT LEONARD WOOD TO 21 MILES
SOUTHWEST OF FORT LEONARD WOOD...AND MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING
GOLF BALL SIZE HAIL...INCLUDING IN PHILLIPBURG AND CONWAY.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEULAH...COMPETITION...CROCKER...DEVIL'S ELBOW...DIXON...
DOOLITTLE...DRY KNOB...EDGAR SPRINGS...FALCON...FORT LEONARD
WOOD...HAZELTON...JEROME...LAQUEY...LICKING...LYNCHBURG...
NEWBURG...OZARK SPRINGS...PLATO...RICHLAND...ROBY...ST. ROBERT...
SWEDEBORG AND WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 141 AND 182 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.
THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNINGS PREVIOUSLY IN
EFFECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 9175 3748 9254 3763 9248 3783 9249
3783 9246 3786 9241 3800 9241 3802 9237
3801 9184 3779 9181 3761 9181 3760 9175
TIME...MOT...LOC 0206Z 270DEG 30KT 3792 9247 3779 9237
3764 9236 3749 9242
HAIL...1.75IN
WIND...60MPH
$$
WISE3 follow-up statements
231
WWUS53 KSGF 080224
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT SUN APR 7 2013
MOC105-161-169-215-080300-
/O.CON.KSGF.SV.W.0033.000000T0000Z-130408T0300Z/
LACLEDE MO-PHELPS MO-PULASKI MO-TEXAS MO-
924 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TEXAS...PULASKI...WESTERN PHELPS AND SOUTHEASTERN LACLEDE COUNTIES
UNTIL 1000 PM CDT...
AT 922 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CROCKER TO WAYNESVILLE TO 6 MILES SOUTH OF FORT
LEONARD WOOD TO 13 MILES SOUTH OF FORT LEONARD WOOD...AND MOVING EAST
AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING
LARGE HAIL TO THE SIZE OF GOLF BALLS.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEULAH...CROCKER...DEVIL'S ELBOW...DIXON...DOOLITTLE...EDGAR
SPRINGS...FORT LEONARD WOOD...HAZELTON...JEROME...LAQUEY...LICKING...
LYNCHBURG...NEWBURG...OZARK SPRINGS...PLATO...ROBY...ST. ROBERT...
SWEDEBORG AND WAYNESVILLE.
INTERSTATE 44 BETWEEN MILE MARKERS 148 AND 182 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3748 9235 3786 9235 3802 9237 3801 9184
3779 9181 3760 9181 3760 9175 3747 9176
TIME...MOT...LOC 0223Z 256DEG 33KT 3796 9228 3783 9218
3762 9214 3752 9222
HAIL...1.00IN
WIND...60MPH
$$
WISE778
WWUS53 KSGF 080239
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT SUN APR 7 2013
MOC105-080248-
/O.CAN.KSGF.SV.W.0033.000000T0000Z-130408T0300Z/
LACLEDE MO-
939 PM CDT SUN APR 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LACLEDE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3748 9176 3749 9212 3779 9214 3787 9216
3798 9184 3779 9181 3760 9181 3760 9175
TIME...MOT...LOC 0238Z 253DEG 41KT 3782 9197 3766 9194
3752 9205
$$
MOC161-169-215-080300-
/O.CON.KSGF.SV.W.0033.000000T0000Z-130408T0300Z/
PHELPS MO-PULASKI MO-TEXAS MO-
939 PM CDT SUN APR 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TEXAS...SOUTHEASTERN PULASKI AND WESTERN PHELPS COUNTIES UNTIL 1000
PM CDT...
AT 936 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTHWEST OF NEWBURG TO 11 MILES EAST OF
FORT LEONARD WOOD TO 12 MILES WEST OF LICKING...AND MOVING EAST AT 45
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. THIS STORM HAS A HISTORY OF PRODUCING
LARGE HAIL.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEULAH...DEVIL'S ELBOW...DOOLITTLE...EASTERN FORT LEONARD WOOD...
EDGAR SPRINGS...HAZELTON...JEROME...LICKING AND NEWBURG.
INTERSTATE 44 BETWEEN MILE MARKERS 160 AND 182 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3748 9176 3749 9212 3779 9214 3787 9216
3798 9184 3779 9181 3760 9181 3760 9175
TIME...MOT...LOC 0238Z 253DEG 41KT 3782 9197 3766 9194
3752 9205
HAIL...1.00IN
WIND...60MPH
$$013
WWUS53 KSGF 080251
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CDT SUN APR 7 2013
MOC161-169-215-080301-
/O.EXP.KSGF.SV.W.0033.000000T0000Z-130408T0300Z/
PHELPS MO-PULASKI MO-TEXAS MO-
951 PM CDT SUN APR 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TEXAS...
SOUTHEASTERN PULASKI AND WESTERN PHELPS COUNTIES WILL EXPIRE AT 1000
PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR SOUTHERN MISSOURI.
LAT...LON 3748 9176 3749 9212 3779 9214 3787 9216
3798 9184 3779 9181 3760 9181 3760 9175
TIME...MOT...LOC 0251Z 253DEG 41KT 3785 9190 3770 9182
3756 9187
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:06 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 7, 9:06 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 906 PM CDT SUN APR 7 2013 .MESOSCALE DISCUSSION... ISSUED AT 857 PM CDT SUN APR 7 2013 THE PERSISTENT SUPERCELL THAT HAS PRODUCED A LONG SWATH OF LARGE HAIL HAS NOW PRIMARILY TRANSITIONED INTO A LINE SEGMENT. 0-3 KM BULK SHEAR VECTORS HAVE INCREASED INTO THE 25 TO 30 KNOT RANGE AND ARE FAVORABLY ORIENTATED WITH THIS LINE TO PROMOTE THE POTENTIAL FOR BRIEF MESOVORTEX DEVELOPMENT. OTHERWISE...THE PRIMARY THREATS WITH THIS LINE WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. THE LARGE HAIL THREAT SHOULD REMAIN PRIMARILY CONFINED TO THE SOUTHERN PORTION OF THIS LINE. INSTABILITY TO THE EAST OF THIS LINE DOES DECREASE...SO WE STILL DO EXPECT A GRADUAL DIMINISHING TREND. HOWEVER...A BRIEF WINDOW OF SHEAR/COLD POOL BALANCE DID WARRANT AN EXTENSION TO THE SEVERE THUNDERSTORM WATCH FOR A FEW MORE HOURS ACROSS CENTRAL MISSOURI. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 310 PM CDT SUN APR 7 2013 SLOWLY BUT SURELY WE CONTINUE TO MOISTEN AND DESTABILIZE. A WEST TO EAST DEWPOINT BOUNDARY HAS POSITIONED ITSELF FROM SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI...AND THIS BOUNDARY WILL NEED TO BE MONITORED FOR SHOWER AND THUNDERSTORM DEVELOPMENT HEADING INTO LATE THIS AFTERNOON AND THIS EVENING. ACCORDING TO LAPS DATA... MLCAPE HAS RISEN TO BETWEEN 1000 AND 1500 J/KG ALONG AND WEST OF A LINE FROM FORT SCOTT KANSAS TO SPRINGFIELD AND BRANSON MISSOURI WITH LITTLE IN THE WAY OF INHIBITION. MUCAPE HAS RISEN TO BETWEEN 1500 AND 2000 J/KG ACROSS THE SEVERE THUNDERSTORM WATCH AREA... WHICH IS ROUGHLY ALONG AND NORTH OF HWY 60 AND ALONG AND WEST OF HWY 65. A CLUSTER OF STORMS THAT INITIATED IN THE VICINITY OF WICHITA EARLY THIS AFTERNOON IS HEADING EAST. THESE CELLS HAVE SHOWN SUPERCELL CHARACTERISTICS AS WELL AS SPLITTING TENDENCIES. THIS CLUSTER SHOULD CONTINUE TO GENERALLY MOVE EAST WITH ADDITIONAL... ISOLATED CELL DEVELOPMENT POSSIBLE NEAR THE DEWPOINT "FRONT." AS HAS BEEN ADVERTISED...HAIL WILL BE THE MAIN RISK...WITH UP TO QUARTER/PING PONG BALL SIZED STONES POSSIBLE WITH THE STRONGEST CELLS. THERE IS A LOCALIZED RISK FOR WIND DAMAGE. SHOWER/THUNDERSTORM ACTIVITY WILL GENERALLY FOCUS MORE ACROSS THE NORTHERN THIRD OR SO OF THE OUTLOOK AREA AS WE HEAD INTO THE EVENING HOURS (HWY 54 CORRIDOR). CANNOT RULE OUT A DECAYING THUNDERSTORM COMPLEX ENTERING FROM THE WEST OVERNIGHT...HOWEVER THE LOSS OF INSTABILITY WILL RESULT IN THIS SYSTEM DISINTEGRATING OVER THE AREA BY SUNRISE MONDAY. MONDAY AND MONDAY NIGHT LARGELY LOOK QUIET. ELEVATED MIXED LAYER/CAP WILL OVERSPREAD THE REGION AND SHIFT A SURFACE BOUNDARY WELL TO OUR NORTH. CANNOT RULE OUT A ROGUE SHOWER OR STORM... PARTICULARLY OVER CENTRAL MISSOURI...BUT MOST LOCATIONS SHOULD REMAIN ON THE DRY SIDE. SHOULD SEE AN APPRECIABLE INCREASE IN STRATUS LATE TONIGHT AND THIS WILL LIKELY STICK AROUND MOST OF MONDAY INTO MONDAY NIGHT. TEMPERATURES WILL REMAIN MILD WITH 50S FOR LOWS AND LOW 70S FOR HIGHS...ANY BREAKS IN THE OVERCAST COULD YIELD A FEW MORE DEGREES OF WARMING MONDAY AFTERNOON. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 310 PM CDT SUN APR 7 2013 TUESDAY EVENING THROUGH WEDNESDAY IS LOOKING MORE AND MORE INTERESTING FOR SOUTHEAST KANSAS AND THE MISSOURI OZARKS ESPECIALLY AREAS WEST OF HIGHWAY 65 WHERE SPC HAS PORTIONS OF THE AREA IN A HATCHED SHADED OUTLOOK ON DAY 3 ALONG WITH THE ENTIRE AREA IN A SLIGHT RISK. FOR THE MOST PART...DURING THE DAY ON TUESDAY WILL BE QUIET WITH A STRONG CAP AROUND 800 MB KEEPING ANY CONVECTION FROM DEVELOPING. DEWPOINTS WILL BE IN THE LOWER 60S WITH HIGHS REACHING THE MIDDLE 70S. A WARM AND MUGGY SPRING-LIKE DAY. A SURFACE LOW WILL DEVELOP NEAR THE KANSAS AND OKLAHOMA BORDER TUESDAY AFTERNOON ALONG WITH A SHARP DRYLINE. THIS AREA WILL BE THE MAIN FOCUS FOR CONVECTION DEVELOPMENT BY LATE TUESDAY AFTERNOON. THE GFS AND NAM ALONG WITH HIRES 4KM WRF SUGGEST A PREFRONTAL TROUGH AREA OF CONVECTION WILL BEGIN TO DEVELOP BY TUESDAY EVENING FROM EASTERN OKLAHOMA INTO WESTERN MISSOURI. IF THIS AREA DOES MATERIALIZE AND BREAK THE CAP...SEVERE STORMS WILL BE LIKELY WITH SOME SUPERCELL POTENTIAL EARLY IN THE EVENING ACROSS SOUTHWESTERN MISSOURI AND SOUTHEAST KANSAS. CAPE VALUES WILL BE APPROACHING 2000 J/KG. 0-6KM BULK SHEAR WILL BE 50 KNOTS PLUS. 0-3KM HELICITY WILL BE NEAR 300 M2/S2. THERE IS EVEN SOME EVIDENCE EARLY ON THE IN EVENING OF 0-1KM LOW LEVEL CAPE APPROACHING 100 J/KG. IF ANY ROTATING CELLS CAN TAP INTO THIS LOWER LEVEL ENERGY...WILL HAVE A THREAT OF A COUPLE OF TORNADOES AROUND THE AREA. ALL MODES OF SEVERE WEATHER LOOK POSSIBLE WITH MORE OF A DAMAGING WIND AND HAIL THREAT OVERNIGHT TUESDAY NIGHT. A COLD FRONT WILL TAKE OVER THE DRYLINE SURGING SOUTHEASTWARD OVERNIGHT. THIS WILL HELP DEVELOP THE STORMS INTO A LINEAR FASHION OR A SQUALL LINE. THE MAIN THREAT FOR THE LATE OVERNIGHT HOURS AND EARLY WEDNESDAY MORNING WILL BE DAMAGING WINDS AND HAIL ALONG WITH DANGEROUS LIGHTNING AND HEAVY RAINFALL. TWO DAYS RAINFALL TOTAL QPF THROUGH THE MID WEEK EVENT WILL BE BETWEEN 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS. SATURATED GROUNDS AND ANY TRAINING OF STORMS MAY PRODUCE AN ISOLATED FLASH FLOODING THREAT AND SOME ELEVATED WATER LEVELS ON AREA STREAMS AND RIVERS. THE COLD FRONT WILL MOVE THROUGH FROM WEST TO EAST WEDNESDAY MORNING. AREAS OF THE FAR EASTERN OZARKS MAY DESTABILIZED JUST ENOUGH BY MIDDAY AHEAD OF THE FRONT WITH A SLIGHT RISK FOR ADDITIONAL SEVERE STORMS MOVING OFF INTO SOUTHEAST MISSOURI. RAIN WILL END FROM WEST TO EAST WEDNESDAY EVENING. THE TROUGH SWINGS THROUGH ON THURSDAY WITH MUCH COLDER TEMPERATURES FOR A COUPLE OF DAYS. THE TROUGH LIFTS OUT BY THE END OF THE WEEK WITH MODERATING TEMPERATURES. ANOTHER WEAK DISTURBANCE IN THE FLOW MAY BRING A FEW SHOWERS OVER THE WEEKEND WITH TEMPERATURES AROUND NORMAL FOR THIS TIME OF YEAR. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 641 PM CDT SUN APR 7 2013 THUNDERSTORMS ARE EXPECTED TO REMAIN NORTH OF THE AERODROMES THIS EVENING...BUT WE WILL MONITOR THE KSGF AERODROME CLOSELY OVER THE NEXT FEW HOURS. OTHERWISE...THE MAIN AVIATION IMPACTS INTO EARLY MONDAY MORNING WILL BE DEVELOPING LOW LEVEL WIND SHEAR AND INCREASING LOW CLOUDS. WE HAVE DELAYED THE ONSET OF MVFR SLIGHTLY GIVEN THE LACK OF MVFR ACROSS NORTHERN ARKANSAS AND NORTHEASTERN OKLAHOMA. AT THIS TIME...IT APPEARS THAT MVFR WILL PERSIST FOR MUCH OF MONDAY. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...SCHAUMANN SHORT TERM...GAGAN LONG TERM...GRIFFIN AVIATION...SCHAUMANN
Hazardous weather outlook, Apr 7, 7:49 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 749 PM CDT SUN APR 7 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 749 PM CDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WILL SLOWLY WEAKEN FOR THE REMAINDER OF THIS EVENING AS IT MOVES ACROSS CENTRAL MISSOURI. HAIL TO THE SIZE OF GOLF BALLS...FREQUENT LIGHTNING STRIKES AND BRIEF TORRENTIAL RAINFALL WILL BE THE PRIMARY THREATS WITH THESE STORMS. WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE. ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE OVERNIGHT... PRIMARILY FROM SOUTHEASTERN KANSAS INTO CENTRAL MISSOURI. THE MAIN THREAT WITH THESE STORMS WILL BE FREQUENT LIGHTNING STRIKES...HAIL TO THE SIZE OF NICKELS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ISOLATED THUNDERSTORM IS POSSIBLE MONDAY...HOWEVER MOST LOCATIONS WILL REMAIN DRY AND SEVERE WEATHER IS NOT EXPECTED. A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS ON TUESDAY. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER KANSAS AND OKLAHOMA TUESDAY AFTERNOON...MOVE INTO WESTERN MISSOURI TUESDAY EVENING...AND THEN MOVE ACROSS THE ENTIRE AREA DURING THE OVERNIGHT HOURS INTO EARLY WEDNESDAY. ALL MODES OF SEVERE WEATHER ARE POSSIBLE WITH THIS SYSTEM...INCLUDING LARGE HAIL...DAMAGING WIND GUSTS AND A FEW TORNADOES. THERE IS ALSO POTENTIAL FOR WIDESPREAD HEAVY RAINFALL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR AND NORTH OF THE HIGHWAY 60 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Apr 7, 8:26 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL BUFFALO 37.64N 93.09W
04/07/2013 E1.00 INCH DALLAS MO PUBLIC
&&
MGRIFFINLocal storm report, Apr 7, 8:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 NW ALDRICH 37.57N 93.58W
04/07/2013 M1.50 INCH POLK MO PUBLIC
&&
MGRIFFINLocal storm report, Apr 7, 8:28 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL CONWAY 37.50N 92.82W
04/07/2013 M1.75 INCH LACLEDE MO AMATEUR RADIO
&&
MGRIFFINLocal storm report, Apr 7, 8:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL PHILLIPSBURG 37.55N 92.78W
04/07/2013 E1.75 INCH LACLEDE MO PUBLIC
GOLF BALL SIZED HAIL COVERING THE GROUND.
&&
JCOLUCCILocal storm report, Apr 7, 8:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
842 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL CONWAY 37.50N 92.82W
04/07/2013 M1.75 INCH LACLEDE MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTING NUMEROUS WINDOWS DAMAGED DUE
TO GOLFBALL SIZED HAIL.
&&
MGRIFFINLocal storm report, Apr 7, 9:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT SUN APR 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL LEBANON 37.68N 92.66W
04/07/2013 E1.00 INCH LACLEDE MO PUBLIC
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:44 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 46 min |
| Apr 7, 8:23 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster, Wright | 52 min |
| Apr 7, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.